Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 7, 2009, 7:53 PM EST for Grant County, Miami County, Wabash County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2009, 7:53 PM EST (00:53 UTC)
- Expired
- Mar 7, 2009, 8:28 PM EST
- In force
- 35 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Grant County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 080053
SVRIWX
INC053-103-169-080145-
/O.NEW.KIWX.SV.W.0003.090308T0053Z-090308T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
753 PM EST SAT MAR 7 2009
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GRANT COUNTY IN CENTRAL INDIANA
SOUTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA
SOUTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA
* UNTIL 845 PM EST
* AT 751 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
NEAR BENNETTS SWITCH...OR 6 MILES NORTH OF KOKOMO...AND MOVING EAST
AT 60 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MARION...
GAS CITY...
SWAYZEE...
SWEETSER...
LA FONTAINE AND JONESBORO...
SANTA FE...
IN ADDITION TO NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4058 8586 4058 8617 4068 8616 4074 8565
4067 8565 4067 8563 4045 8557 4045 8586
TIME...MOT...LOC 0052Z 263DEG 54KT 4057 8613
$$2 follow-up statements
000
WWUS53 KIWX 080115
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 PM EST SAT MAR 7 2009
INC103-080123-
/O.CAN.KIWX.SV.W.0003.000000T0000Z-090308T0145Z/
MIAMI IN-
813 PM EST SAT MAR 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MIAMI COUNTY IS
CANCELLED...
AT 810 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4045 8586 4066 8587 4072 8585 4073 8576
4074 8565 4067 8565 4067 8563 4045 8557
TIME...MOT...LOC 0113Z 263DEG 54KT 4060 8572
$$
INC053-169-080145-
/O.CON.KIWX.SV.W.0003.000000T0000Z-090308T0145Z/
WABASH IN-GRANT IN-
813 PM EST SAT MAR 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EST
FOR WESTERN GRANT AND SOUTHEASTERN WABASH COUNTIES...
AT 810 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR SWEETSER...OR ABOUT 6 MILES NORTHWEST OF MARION...AND
MOVING EAST AT 60 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SWEETSER...
GAS CITY...
MARION...
JALAPA...
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4045 8586 4066 8587 4072 8585 4073 8576
4074 8565 4067 8565 4067 8563 4045 8557
TIME...MOT...LOC 0113Z 263DEG 54KT 4060 8572
$$
BJS000
WWUS53 KIWX 080128
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
828 PM EST SAT MAR 7 2009
INC053-169-080139-
/O.CAN.KIWX.SV.W.0003.000000T0000Z-090308T0145Z/
WABASH IN-GRANT IN-
829 PM EST SAT MAR 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GRANT AND SOUTHEASTERN
WABASH COUNTIES IS CANCELLED...
AT 824 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4045 8586 4066 8587 4072 8585 4073 8576
4074 8565 4067 8565 4067 8563 4045 8557
TIME...MOT...LOC 0129Z 263DEG 54KT 4062 8540
$$
BJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 6:48 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 7, 6:48 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
648 PM EST SAT MAR 7 2009
.AVIATION...
A PESSIMISTIC AND CHALLENGING AVIATION FORECAST FOR THIS WINDOW WITH
IFR CONDITIONS EXPECTED AND LIFR POSSIBLE THROUGH SUNDAY AFTERNOON.
FRONTAL BOUNDARY WILL STALL SOUTH OF KSBN AND LIKELY SOUTH OF KFWA
AS MODELS PUSH WIND SHIFT INTO CENTRAL INDIANA. POST FRONTAL RAIN
EXPECTED AT KSBN AND KFWA THIS EVENING WITH EMBEDDED HEAVIER
SHOWERS. ISOLATED THUNDER STILL POSSIBLE. COULD BE BREAK IN HEAVIER
PCPN LATE EVENING AND EARLY OVERNIGHT BUT RESTRICTED VIS WITH LIGHT
PCPN AND BR EXPECTED. FRONT BEGINS TO LIFT BACK NORTH TOWARD
DAYBREAK WITH ANOTHER ROUND OF MODERATE TO HEAVY RAIN AND EMBEDDED
TSRA AGAIN. A STRONG LINE OF THUNDERSTORMS IS POSSIBLE SUNDAY
AFTERNOON THAT COULD AFFECT TAF SITES WITH MAIN FRONTAL BOUNDARY AND
WINDS SHIFTING TO SOUTHWEST.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
...HEAVY RAINS POSSIBLE TONIGHT AND EARLY SUNDAY...
VERY COMPLEX NEAR AND SHORT TERM FORECAST THIS AFTERNOON AS
INTENSIFYING FRONT BISECTS THE CWA. CONVECTION RIDING OVER LAKE
MICHIGAN EARLY THIS AFTERNOON HAS GIVEN A PUSH TO THE BOUNDARY IN
THIS AREA...WITH LAKE COOLED AIR SPILLING INTO MY NORTHWESTERN ZONES
ALONG WITH VERY BRISK NORTHWESTERLY WINDS. THIS HAS TAKEN SITES
FROM THE MID AND UPPER 50S BACK INTO THE MID 40S...WITH MY LAKESHORE
COUNTIES DROPPING INTO THE UPPER 30S. AS HIGH PRESSURE CONTINUES TO
BUILD TOWARDS NORTHERN MICHIGAN THIS AFTERNOON AND EVENING...EXPECT
THE FRONT TO CONTINUE TO SAG SOUTH...ASSISTED BY AGEOSTROPHIC
NORTHERLIES OVER SOUTHERN MICHIGAN IN THE RIGHT ENTRANCE REGION OF A
JET STREAK LOCATED OVER ONTARIO.
HAVE FOLLOWED A NAM/GFS BLEND FOR THE MOST PART THROUGH THE SHORT
TERM...LEANING A LITTLE MORE TOWARDS THE NAM...AS IT HAS A BETTER
HANDLE ON THE ADVANCING COOLER AIRMASS. FOR THE SUNDAY FORECAST
HOWEVER THE GFS HAS SUPPORT FROM THE ECMWF...SO HAVE TO GIVE THIS
SOME WEIGHT AS WELL. NONE OF THE GUIDANCE...HOWEVER..HAS HAD A
VERY STELLAR PERFORMANCE UP TO THIS POINT WITH THIS SYSTEM...SO
CONFIDENCE IS SHAKEN A LITTLE HEADING INTO THE EVENING.
THROUGH THIS EVENING...CONVECTIVE POTENTIAL WILL BE AT IT/S GREATEST
SOUTH OF THE BOUNDARY WHERE TEMPERATURES HAVE RISEN INTO THE LOWER
70S...WITH DEWPOINTS IN THE MID 50S. SHORT TERM GUIDANCE CONTINUES
TO SHOW CAPPING THROUGH THE EVENING...SO POTENTIAL FOR ANYTHING
MEANINGFUL TO GET GOING IS LIMITED...BUT IF IT DID WOULD LIKELY BE
ALONG ADVANCING BAROCLINIC ZONE. FURTHER NORTH...HAVE NOTED CG
STRIKES EXPANDING OVER ILLINOIS NORTH OF THE SURFACE BOUNDARY BUT
IN THE VICINITY OF THE FRONT AT H850. AS THIS AREA OF CONVECTION
SAGS SOUTHEAST THIS EVENING EVEN MY NORTHERN ZONES COULD SEE SOME
THUNDER...BUT LIKELY NOT SEVERE.
TONIGHT...WITH THE SURFACE BOUNDARY SINKING SOUTH...EXPECT
RAINFALL TO PUSH BACK SOUTH INTO THE CWA AS BAND OF SIGNIFICANT
FRONTOGENESIS SAGS SOUTH IN TANDEM WITH THE FRONT. TSRA CHANCES
WILL WANE AS ANY SFC BASED INSTABILITY VANISHES WITH NAM/RUC
SHOWING LIMITED ELEVATED INSTABILITY AS WELL. WHILE THE 850
FLOW SOUTH OF THE BOUNDARY IS WARM AND MOIST...THE ORIENTATION OF
THE FLOW PRETTY PARALLEL TO THE BOUNDARY...SO AM A LITTLE
CONCERNED THAT OUR RAINFALL AMOUNTS MAY BE SOMEWHAT OVERDONE.
HOWEVER...WITH 1-2 INCHES ABLE TO BRING NUMEROUS RIVER POINTS TO
FLOOD STAGE...THE FLOOD WATCH STILL LOOKS GOOD.
ON SUNDAY...NAM/GFS DIFFER ON LOW TRACK AND THIS HAS PRETTY BIG
IMPLICATIONS FOR OUR EVENTUAL THREAT FOR SEVERE STORMS. THE NAM
TAKES THE LOW PRETTY MUCH OVERHEAD WITH THE GFS RIGHT ALONG THE
NORTHERN CWA BOUNDARY. THE GFS SOLUTION ALLOWS THE WARM SECTOR TO
PULL BACK INTO MUCH OF THE CWA WITH THE NAM KEEPING INSTABILITY
CONFINED TO OUR SOUTHERN BORDER AND POINTS FURTHER SOUTH. WITH OUR
COMPROMISE APPROACH...EXPECT SURFACE BASED INSTABILITY TO MAKE IT
INTO THE SOUTHERN COUNTIES...MAINLY SOUTH OF ROUTE 6 WITH ONLY A
SLIGHT CHANCE FURTHER NORTH. UPPER DYNAMICS AND WIND FIELDS ARE
IMPRESSIVE WITH 0-6KM SHEAR OF 60KTS AND 0-3KM SHEAR OF 30-50KTS.
CAPE VALUES WILL LIKELY ONLY REACH 1-300J/KG BUT GIVEN THE
DYNAMICS...THIS MAY BE ENOUGH TO FORCE SOME SEVERE CONVECTION. SPC
CONTINUES TO KEEP ALL BUT MY NORTHERNMOST ZONES IN SLIGHT RISK AND
THIS LOOKS REASONABLE GIVEN THE SETUP. IF A MORE NAM-LIKE SOLUTION
DEVELOPS HOWEVER...THE SVR THREAT MENTIONED HERE WILL BE PRETTY MUCH
NIL...EXCEPT ALONG MY SOUTHERN BORDER.
PRECIPITATION RAPIDLY CLEARS OUT BEHIND DEEPENING LOW SUNDAY NIGHT
AND EXPECT SHRA TO END BEFORE THE COLUMN COOLS ENOUGH TO SUPPORT
SNOW. SKIES WILL ALSO PARTIALLY CLEAR WITH GOOD SUBSIDENCE BEHIND
THE DEPARTING WAVE. LOWS WILL FALL INTO THE LOWER/MIDDLE 30S BY
DAYBREAK.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL QUICKLY DRIFT EAST ACROSS THE REGION AT THE START
OF THE PERIOD BRING A VERY BRIEF DRY SPELL AND SOMEWHAT COOLER
TEMPERATURES BACK CLOSER TO NORMAL. WILL BE SHORT LIVED AS NEXT
SYSTEM BEGINS TO TAKE SHAPE WITH A STRONG WARM FRONT TO DEVELOP AND
BEGIN TO MOVE INTO SW PARTS OF THE FORECAST AREA MONDAY NIGHT. SOME
QUESTION AS TO EXACTLY HOW FAST IT WILL MOVE IN AND AMOUNT OF PRECIP
WITH IT. GFS AND NAM SHOW STRONG ISENTROPIC LIFT WITH 40-50 KTS OF
FLOW GIVING A NICE ROUND OF RAINFALL ALONG THE FRONT. NAM BRINGS
THIS AREA OVER THE HEART OF THE FORECAST AREA WITH GFS MORE OVER THE
SE AREAS. COMPLICATING THINGS IS THE FACT THAT MODELS HAVE GENERALLY
HAD THE BEST PRECIP AND LIFT SOUTH OF THE AREA UNTIL JUST BEFORE THE
SYSTEM ARRIVES. WHILE THINGS DO LOOK MORE PROMISING TUESDAY INTO
TUES NGT...NOT GOING TO INCREASE DRAMATICALLY. WILL INCREASE POPS TO
50 PERCENT TUES GIVEN BEST TIME FOR PRECIP POTENTIAL. CHCS FOR
SHOWERS AND STORMS LATE TUES AFTERNOON INTO TUES EVE WILL DEPENDING
HIGHLY ON LOCATION OF WARM SECTOR. MUCH LIKE WE WILL SEE TODAY AND
TOMORROW A TIGHT GRADIENT IN TERMS OF TEMPS IS EXPECTED WITH AREAS
IN THE WARM SECTOR QUICKLY JUMPING INTO THE 50S AND 60S AND
INCREASING MSTR. BUFKIT DATA SHOWS A NARROW WINDOW OF NEGATIVE LIS
AND MODEST SFC BASED CAPE. GIVEN IMPRESSIVE WIND FIELDS ASSOCIATED
WITH THIS RAPIDLY DEEPENING SYSTEM...POTENTIAL TWO FOLD THREAT WITH
FIRST BEING CONVECTIVE WINDS AS THE FRONT COMES THROUGH FOLLOWED BY
GRADIENT WINDS TUES NGT INTO EARLY WEDS. DEFIANTLY A PERIOD TO BE
MONITORED IN UPCOMING FORECASTS.
COLD AIR WILL COME FLYING IN BEHIND THE FRONT WITH A RETURN TO BELOW
NORMAL READINGS FOR THE REMAINDER OF THE LONG TERM PERIOD AS COLD
HIGH PRESSURE WILL DOMINATE.
&&
.AVIATION /18Z TAFS/...
SBN LOCKED INTO IFR CIGS/MVFR VSBYS ATTM WITH FWA TRYING TO BREAK
OUT TO VFR. EXPECT STATUS QUO AT SBN THROUGH THE AFTERNOON WITH
OCCASIONAL SHRA GRADUALLY BECOMING LESS NUMEROUS. AT
FWA...OCCASIONAL MVFR CONDITIONS ARE POSSIBLE THROUGH THE MID/LATE
AFTERNOON AS SHRA AND SOME TSRA DEVELOP IN THE WARM SECTOR.
THUNDER POTENTIAL IS SOMEWHAT LIMITED GIVEN CAPPING ALOFT...SO
WILL ONLY INCLUDE A CB GROUP AT THIS TIME... BUT THIS WILL HAVE TO
BE MONITORED.
THIS EVENING...QUASI STATIONARY BOUNDARY WILL EDGE SOUTH BRINGING
HEAVIER RAIN TO BOTH SITES WITH MVFR CONDITIONS DETERIORATING TO
IFR THIS EVENING AT SBN...AND AFTER MIDNIGHT AT FWA. THE IFR
CONDITIONS IN MODERATE TO POSSIBLY HEAVY RAIN WILL CONTINUE
THROUGH SUNDAY MORNING...RIGHT UP TO THE END OF THE TAF PERIOD. A
BRIEF BREAK IN THE RAINFALL/LOW CONDITIONS IS POSSIBLE AT SBN
TOWARDS DAYBREAK...AND HAVE INCLUDED A TEMPO GROUP TO CAPTURE THIS
BRIEF IMPROVEMENT TO MVFR.
EXPECT SOUTHEASTERLY WINDS 10-15KTS AT SBN THIS AFTERNOON WITH
SOUTHWESTERLY 15KTS AT FWA. TONIGHT...SBN WILL SEE WINDS SHIFT TO
NORTHWESTERLY AROUND 10KTS FOR THE EVENING...AND THEN VEER TO
NORTHEASTERLY AFTER MIDNIGHT. AT FWA...THE SOUTHWESTERLY WINDS
10-15KTS WILL CONTINUE THROUGH THE EVENING BEFORE SHIFTING TO THE
EAST AROUND 5KTS AS THE FRONT PASSES AFTER MIDNIGHT. FOR SUNDAY
MORNING...BOTH LOCATIONS SHOULD EXPERIENCE EASTERLY WINDS AROUND
10KTS THROUGH THE END OF THE TAF PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH FROM 1 AM EST SUNDAY THROUGH SUNDAY EVENING FOR
INZ026-027-032>034.
FLOOD WATCH THROUGH SUNDAY EVENING FOR INZ003>009-012>018-020-
022>025.
MI...FLOOD WATCH THROUGH SUNDAY EVENING FOR MIZ077>081.
OH...FLOOD WATCH FROM 1 AM EST SUNDAY THROUGH SUNDAY EVENING FOR
OHZ016-024-025.
FLOOD WATCH THROUGH SUNDAY EVENING FOR OHZ001-002-004-005-015.
LM...NONE.
&&
SHORT TERM...ARNOTT
LONG TERM...FISHER
AVIATION...LASHLEYHazardous weather outlook, Mar 7, 3:34 PM EST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 334 PM EST SAT MAR 7 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-082045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 334 PM EST SAT MAR 7 2009 /234 PM CST SAT MAR 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAINFALL IS POSSIBLE TONIGHT. MINOR FLOODING OF RIVERS... STREAMS...AND LOW LYING AREAS IS POSSIBLE. THERE IS ALSO A CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY OCCASIONAL HEAVY RAIN WILL CONTINUE ACROSS THE AREA SUNDAY... POSSIBLY CAUSING FLOODING ALONG SOME RIVERS...STREAMS...AND LOW LYING AREAS. THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...MAINLY SOUTH OF ROUTE 30. THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AND TUESDAY NIGHT. SOME OF THE STORMS TUESDAY NIGHT COULD CONTAIN STRONG GUSTY WINDS. IN ADDITION... VERY WINDY CONDITIONS ARE POSSIBLE ACROSS THE ENTIRE AREA AFTER THE THUNDERSTORMS MOVE THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-082045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 334 PM EST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY EVENING. WINDS AND WAVES WILL LIKELY BE HAZARDOUS FOR SMALL CRAFT TUESDAY NIGHT THROUGH THURSDAY. NORTHWEST GALES ARE ALSO POSSIBLE TUESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP ARNOTT
In the hours before
Special weather statement, Mar 7, 4:52 PM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 452 PM EST SAT MAR 7 2009 MIZ077-078-072215- BERRIEN MI-CASS MI- 452 PM EST SAT MAR 7 2009 ...SPECIAL WEATHER STATEMENT... AT 449 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR STEVENSVILLE...OR 8 MILES SOUTHWEST OF FAIR PLAIN...MOVING EAST AT 65 MPH. UP TO DIME SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... DOWAGIAC... BERRIEN SPRINGS AND COLOMA... WATERVLIET AND PAW PAW LAKE... EAU CLAIRE...SPINKS CORNERS AND MILLBURG... SANDY BEACH...DEWEY LAKE AND MAGICIAN LAKE... LA GRANGE... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMPSON
Special weather statement, Mar 7, 5:16 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 516 PM EST SAT MAR 7 2009 INZ003-004-MIZ077-078-072245- BERRIEN MI-CASS MI-LA PORTE IN-ST. JOSEPH IN- 516 PM EST SAT MAR 7 2009 ...SPECIAL WEATHER STATEMENT... AT 414 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LA PORTE...MOVING EAST AT 65 MPH. PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BUCHANAN AND SOUTH BEND... GEORGETOWN AND NILES... GRANGER... ROSELAND... EDWARDSBURG... DAYTON AND GALIEN... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BJS
Special weather statement, Mar 7, 6:05 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 605 PM EST SAT MAR 7 2009 INZ020-022-072345- CASS IN-WHITE IN- 605 PM EST SAT MAR 7 2009 ...STRONG THUNDERSTORM MOVING IN TO WHITE COUNTY... AT 602 PM EST/502 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES WEST OF BROOKSTON...OR 22 MILES WEST OF LAFAYETTE...MOVING EAST AT 60 MPH. UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... MONTICELLO... BROOKSTON... BADGER GROVE... BADGER GROVE... CHALMERS...SMITHSON AND REYNOLDS... NORWAY AND INDIANA BEACH... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BJS
Special weather statement, Mar 7, 6:49 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 649 PM EST SAT MAR 7 2009 INZ022>024-080015- CASS IN-MIAMI IN-WABASH IN- 649 PM EST SAT MAR 7 2009 ...SPECIAL WEATHER STATEMENT... AT 647 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WALTON...OR NEAR LOGANSPORT...MOVING EAST AT 65 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... GRISSOM AFB... PERU... WABASH... MEXICO AND BUNKER HILL... LA FONTAINE... WELLS...NEAD AND NEW WAVERLY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BJS
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 10:22 PM EST | River Flood Warning | IWX | Allen, DeKalb | 10 days |
| Mar 7, 10:22 PM EST | River Flood Warning | IWX | Cass, Miami, Wabash | 7 days |
| Mar 8, 5:13 AM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 12 hr |
| Mar 8, 5:33 AM EDT | Gale Warning | IWX | 18 hr | |
| Mar 8, 7:43 AM EDT | Areal Flood Advisory | IWX | Adams, Allen, Cass, DeKalb, Elkhart, Fulton and 15 more | 6 hr |
| Mar 8, 10:57 AM EDT | Areal Flood Warning | IWX | Adams, Cass, Fulton, Grant, Huntington, Miami and 2 more | 6 hr |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 35 hr |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Adams, Wells | 12 hr |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Huntington, Wells | 4 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 3 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Allen | 8 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Adams, Allen | 5 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Allen | 5 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Elkhart | 13 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 14 days |
| Mar 8, 12:12 PM EDT | Areal Flood Warning | IWX | Allen | 6 hr |
| Mar 8, 1:23 PM EDT | River Flood Warning | IWX | Allen | 8 days |
| Mar 8, 3:14 PM EDT | Tornado Warning | IWX | Cass, Pulaski, White | 46 min |
| Mar 8, 3:55 PM EDT | Tornado Warning | IWX | Fulton, Marshall, Pulaski, Starke | 42 min |
| Mar 8, 4:06 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami | 54 min |
| Mar 8, 4:36 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Grant, Huntington, Kosciusko, Miami, Wabash and 1 more | 54 min |
| Mar 8, 4:58 PM EDT | Tornado Warning | IWX | Whitley | 24 min |
| Mar 8, 5:15 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Noble, Wells | 60 min |
| Mar 8, 5:21 PM EDT | Tornado Warning | IWX | Allen, DeKalb | 39 min |
| Mar 8, 5:25 PM EDT | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 7 hr |
| Mar 8, 6:10 PM EDT | River Flood Warning | IWX | Carroll, White | 41 hr |
| Mar 8, 6:13 PM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 5 days |
| Mar 8, 6:29 PM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 15 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.